Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 344, NWS Birmingham, AL

June 27, 2011Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2011, 4:10 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 4:10 PM CDT (21:10 UTC)
Expired
Jun 27, 2011, 4:47 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:23 PM CDTTSTM WND DMG5 Ese Homewood, ALTREES DOWN ACROSS BLUE LAKE DRIVE.
Jun 27, 4:27 PM CDTHAIL 0.55 Sse Mountain Brook, ALDIME SIZE HAIL REPORTED IN INVERNESS.
Jun 27, 4:27 PM CDTHAIL 15 Ese Homewood, ALQUARTER SIZE HAIL REPORTED AT THE COLLONNADE ON US HIGHWAY 280.
Jun 27, 4:32 PM CDTHAIL 1.255 Ese Homewood, ALHALF DOLLAR SIZE HAIL REPORTED AT THE INTERSECTION OF COLLONADE BLVD AND HIGHWAY 280.
Jun 27, 4:34 PM CDTHAIL 1.75Cahaba Heights, ALGOLF BALL SIZE HAIL REPORTED IN CAHABA HEIGHTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2462 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS54 KBMX 272110
SVRBMX
ALC073-117-272200-
/O.NEW.KBMX.SV.W.0344.110627T2110Z-110627T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN ALABAMA...
  NORTH CENTRAL SHELBY COUNTY IN ALABAMA...

* UNTIL 500 PM CDT

* AT 405 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE    
  THUNDERSTORM WHICH HAS PRODUCED QUARTER SIZE HAIL...AND DAMAGING   
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CAHABA     
  HEIGHTS...OR NEAR MOUNTAIN BROOK...AND MOVING SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAHABA HEIGHTS...LAKE PURDY...GREYSTONE...MEADOWBROOK...FOWLER
  LAKE...MOUNT LAUREL...HIGHLAND LAKES AND GOAT ISLAND AT LAKE PURDY.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 19 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 136...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3339 8654 3334 8670 3353 8675 3356 8664
TIME...MOT...LOC 2110Z 350DEG 2KT 3349 8668

$$

27
3 follow-up statements
467 
WWUS54 KBMX 272130
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT MON JUN 27 2011

ALC073-117-272200-
/O.CON.KBMX.SV.W.0344.000000T0000Z-110627T2200Z/
JEFFERSON AL-SHELBY AL-
430 PM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 500 PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CAHABA HEIGHTS...OR NEAR MOUNTAIN BROOK. MOVEMENT WAS NEARLY
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  CAHABA HEIGHTS...LAKE PURDY...GREYSTONE...FOWLER LAKE...
  MEADOWBROOK...MOUNT LAUREL...HIGHLAND LAKES AND GOAT ISLAND AT LAKE
  PURDY.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 136...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3339 8654 3334 8670 3353 8675 3356 8664
TIME...MOT...LOC 2130Z 350DEG 2KT 3348 8668

$$

27
730 
WWUS54 KBMX 272135
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
435 PM CDT MON JUN 27 2011

ALC073-117-272200-
/O.CON.KBMX.SV.W.0344.000000T0000Z-110627T2200Z/
JEFFERSON AL-SHELBY AL-
435 PM CDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 500 PM CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CAHABA HEIGHTS...OR NEAR MOUNTAIN BROOK. MOVEMENT WAS NEARLY
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
  CAHABA HEIGHTS...LAKE PURDY...GREYSTONE...FOWLER LAKE...
  MEADOWBROOK...MOUNT LAUREL...HIGHLAND LAKES AND GOAT ISLAND AT LAKE
  PURDY.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 27...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 136...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HAIL THE SIZE OF HALF DOLLARS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3339 8654 3335 8670 3353 8675 3356 8664
TIME...MOT...LOC 2135Z 350DEG 2KT 3348 8668

$$

27
659 
WWUS54 KBMX 272147
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT MON JUN 27 2011

ALC073-117-272157-
/O.CAN.KBMX.SV.W.0344.000000T0000Z-110627T2200Z/
JEFFERSON AL-SHELBY AL-
447 PM CDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHELBY AND EAST
CENTRAL JEFFERSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3339 8654 3335 8670 3353 8675 3356 8664
TIME...MOT...LOC 2147Z 350DEG 2KT 3347 8668

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:41 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 27, 3:41 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT MON JUN 27 2011

.SYNOPSIS...
THE LATEST WATER VAPOR IMAGERY INDICATES AN UPPER LOW OVER THE
EASTERN FLORIDA PANHANDLE WHILE SEVERAL MCS/OUTFLOWS HEADING OUR WAY
FROM THE NORTHWEST. ADDITIONALLY...NUMEROUS SMALLER SCALE BOUNDARIES
WERE EVIDENT THROUGHOUT CENTRAL ALABAMA FROM PREVIOUS CONVECTION.
THESE FEATURES WERE GENERALLY ON THE PERIPHERY OF A SPRAWLING UPPER
RIDGE CENTERED OVER TEXAS.

MODELS IN GENERALLY GOOD AGREEMENT THAT A POTENT UPPER LOW WILL MOVE
ACROSS THE GREAT LAKES REGION TUESDAY. THIS UPPER FEATURES ALLOWS A
COLD FRONT TO DROP SOUTHWARD INTO CENTRAL ALABAMA TUESDAY EVENING.
THE FRONT IS NOT ACCOMPANIED BY MUCH IN THE WAY OF THICKNESS DROPS
BUT DRIER AIR IS EVIDENT BEHIND THE FRONT. SO...ALTHOUGH THE FRONT
APPEARS TO REMAIN AROUND THE REGION FOR SEVERAL DAYS BEFORE
DISSIPATING...OVERALL MOISTURE WILL BE LIMITED AS PRECIP WATER
VALUES DROP TO LESS THAN ONE INCH THURSDAY...WITH A REBOUND NOTED
THROUGH THE HOLIDAY WEEKEND.

UPPER RIDGE BUILDS NORTH AND EAST INTO THE HOLIDAY WEEKEND
SUPPRESSING WIDESPREAD RAIN CHANCES. RAIN CHANCES ARE BEST THROUGH
WEDNESDAY WITH ONLY ISOLATED CHANCES THEREAFTER. LOWS ARE EXPECTED
AT OR SLIGHTLY ABOVE NORMAL AND HIGHS REMAIN SEVERAL DEGREES ABOVE
NORMAL THROUGHOUT.

75/LINHARES

&&

.DISCUSSION...
THE LATEST VISIBLE SATELLITE IMAGERY DEPICTS SEVERAL OUTFLOWS FROM
MCS ACTIVITY ENTERING NORTH CENTRAL ALABAMA. ONE OF THESE BOUNDARIES
HAS ALREADY PUSHED AS FAR SOUTH AS BIRMINGHAM...ALTHOUGH CONVECTIVE
INITIATION IS LIMITED. ADDITIONAL CONVECTION IN WESTERN GEORGIA
ASSOCIATED WITH AN OUTFLOW AND A RATHER WEAK UPPER LOW. EXPECT
SCATTERED THUNDERSTORMS INTO THE EVENING HOURS DIURNALLY ENHANCED
AND OUTFLOW DRIVEN. MODEL CONSENSUS DEVELOPS ADDITIONAL MCS TYPE
FEATURES OVERNIGHT JUST NORTH OF THE AREA AND THESE MAY ALSO AFFECT
PARTS OF CENTRAL ALABAMA. A FEW STORMS MAY BE STRONG TO SEVERE
THROUGH THIS EVENING...WITH MUCH LESSER CONFIDENCE ON ORGANIZATION
WITH LOSS OF DAYTIME HEATING.

CENTRAL ALABAMA REMAINS IN A RELATIVE WEAKNESS BETWEEN RIDGE
CENTERS WHILE A STRONG UPPER LOW TRAVERSES THE GREAT LAKES TUESDAY.
THIS WILL PUSH A COLD FRONT INTO NORTHERN AREAS TUESDAY EVENING.
THIS FRONT WILL FOCUS MOISTURE AND CONVERGENCE LEADING TO AT LEAST
SCATTERED THUNDERSTORMS. INSTABILITY REMAINS HIGH ENOUGH THAT SOME
STORMS THIS EVENING THROUGH TUESDAY EVENING COULD BECOME STRONG TO
SEVERE.

AGREE WITH PREVIOUS FORECASTER THAT THE FRONT WILL LIKELY NOT MAKE
IT THROUGH THE ENTIRE AREA...BUT INSTEAD...SLOW DOWN AND SLOWLY
DISSIPATE BY THE WEEKEND. IT APPEARS THAT THE AIRMASS BEHIND THE
FRONT WILL BE CONSIDERABLY DRIER AS A WHOLE. THEREFORE...WILL NOT
MENTION ANY POP THU/FRI WITH ONLY ISOLATED THEREAFTER. THE UPPER
RIDGE PARKED WEST OF US BUILDS NORTH AND EAST AND THIS WILL NOT
PROVIDE US ANY COOL-DOWN BEHIND THE FRONT EITHER. DID NOT GO QUITE
AS HIGH AS THE MOS GUIDE IN SOME PLACES...BUT MUCH ABOVE NORMAL
RANGING FROM 92 TO 98 EACH AFTERNOON. DUE TO THE DRIER AIR...LOWS
WILL ACTUALLY GO DOWN SOMEWHAT THU/FRI NORTH BEFORE RETURNING TO
LEVELS AROUND 70 DEGREES...ESPECIALLY NORTH.

75/LINHARES

&&

.AVIATION...
18Z TAF DISCUSSION.

EXPECT ISO TO SCT TS DEVELOPMENT THIS AFTN ALONG OLD OUTFLOW
BOUNDARIES...AS WELL AS ALONG OUTFLOW FROM THE MCS TO OUR NORTH
AS IT PUSHES SWD ACROSS THE AREA LATER TODAY. HAVE ONLY INCLUDED
VCTS AT ALL SITES THIS AFTN AS IT IS DIFFICULT TO PINPOINT THE
TIMING OF POSSIBLE TSTMS AT ANY PARTICULAR LOCATION. DID HOWEVER ADD IN A
TEMPO FOR TOI AS TSTMS HAVE ALREADY DEVELOPED ALONG A BOUNDARY
TO THE NORTH...AND THESE STORMS SHOULD AFFECT THE TERMINAL OVER
THE NEXT HOUR. LOOK FOR POSSIBLE AMDMTS THROUGHOUT THE DAY AS MORE
STORMS DEVELOP AND BETTER TIMING CAN BE DETERMINED. THE MAIN
THREATS WITH TSTMS TODAY WILL BE DAMAGING STRAIGHT LINE
WINDS...SMALL HAIL AND HEAVY DOWNPOURS.

TSTM ACTIVITY SHOULD DIMINISH THROUGH THE EVNG...LEAVING MOSTLY
CLEAR SKIES. WINDS WILL BE RATHER LIGHT...SO COULD SEE SOME PATCHY
FOG DEVELOPMENT IN AREAS THAT RECEIVE RAIN TODAY. A FRONTAL
BOUNDARY WILL SLIDE SOUTH ACROSS PARTS OF THE AREA ON
TUE...BRINGING SCT TO NUMEROUS SHOWERS/TSTMS TO THE FORECAST AREA.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  94  68  93  63 /  30  50  30  20  10
ANNISTON    70  95  71  93  67 /  30  50  30  20  10
BIRMINGHAM  74  93  71  93  68 /  30  50  40  20  10
TUSCALOOSA  73  96  72  95  68 /  20  50  50  30  20
CALERA      73  93  71  92  68 /  30  50  40  30  20
AUBURN      72  94  71  93  70 /  30  50  40  30  20
MONTGOMERY  74  96  72  93  70 /  30  40  50  50  20
TROY        73  96  72  94  68 /  30  40  50  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/75/19
Hazardous weather outlook, Jun 27, 2:11 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
211 PM CDT MON JUN 27 2011

ALZ011>015-017>050-281915-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
211 PM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM
1 PM THROUGH 8 PM. A FEW OF THESE STORMS WILL BE STRONG TO SEVERE
WITH THE THREATS BEING LARGE HAIL...WIND GUSTS OF 50 TO 70 MPH...
BRIEF HEAVY DOWNPOURS...AND DANGEROUS LIGHTNING. AT THIS TIME...THE
STRONGEST ACTIVITY IS EXPECTED DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE STORMS ARE POSSIBLE AREA WIDE ON TUESDAY INTO
TUESDAY NIGHT...AS A FRONTAL BOUNDARY WILL TRY TO WORK INTO THE
AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND
HEAVY DOWNPOURS. THERE ARE SOME TIMING DIFFERENCE WITH THE CLEARING
OF THE FRONT...THAT MAY ALLOW STRONG STORMS TO BE POSSIBLE WEDNESDAY
AND THURSDAY AFTERNOONS ACROSS THE SOUTHERN PORTIONS OF CENTRAL
ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON AS WELL AS TUESDAY.

27

In the hours before

Special weather statement, Jun 27, 3:15 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT MON JUN 27 2011

ALZ038-272100-
CHAMBERS AL-
315 PM CDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHAMBERS COUNTY UNTIL 400
PM CDT...

AT 311 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RED LEVEL...OR 8 MILES WEST OF STROUD...MOVING
SOUTH AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  PENTON...
  TRAMMEL CROSSROADS...
  WHITE PLAINS...
  BUFFALO...

&&

LAT...LON 3284 8532 3282 8553 3310 8556 3310 8542
TIME...MOT...LOC 2015Z 343DEG 9KT 3305 8547

27
Special weather statement, Jun 27, 3:36 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT MON JUN 27 2011

ALZ038-272115-
CHAMBERS AL-
336 PM CDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS COUNTY
UNTIL 415 PM CDT...

AT 334 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LAKEVIEW...OR NEAR LANETT...MOVING SOUTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LANETT...
  VALLEY...
  HUGULEY...
  CUSSETA...
  FAIRFAX...

&&

LAT...LON 3275 8514 3275 8528 3273 8529 3294 8536
      3299 8520 3286 8518 3285 8515 3281 8516
      3278 8512
TIME...MOT...LOC 2036Z 338DEG 10KT 3289 8522

27
Special weather statement, Jun 27, 3:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT MON JUN 27 2011

ALZ024-025-272130-
JEFFERSON AL-SHELBY AL-
338 PM CDT MON JUN 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY AND EASTERN
JEFFERSON COUNTIES UNTIL 430 PM CDT...

AT 333 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GREYSTONE...OR NEAR MOUNTAIN BROOK...MOVING
SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHELSEA...
  LAKE PURDY...
  GREYSTONE...
  MEADOWBROOK...
  FOWLER LAKE...

&&

LAT...LON 3337 8648 3329 8670 3351 8676 3357 8664
TIME...MOT...LOC 2038Z 335DEG 9KT 3346 8665

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:05 PM CDTSpecial Weather StatementBMXBullock, Lee, Lowndes, Montgomery, Pike, Russell40 min
Jun 26, 7:32 PM CDTAreal Flood AdvisoryBMXRussell118 min
Jun 26, 8:03 PM CDTSpecial Weather StatementBMXBarbour27 min
Jun 27, 5:20 AM CDTSpecial Weather StatementBMXBullock40 min
Jun 27, 3:15 PM CDTSpecial Weather StatementBMXChambers45 min
Jun 27, 3:36 PM CDTSpecial Weather StatementBMXChambers39 min
Jun 27, 3:38 PM CDTSpecial Weather StatementBMXShelby52 min
Jun 27, 4:05 PM CDTAreal Flood AdvisoryBMXJefferson2 hr
Jun 27, 4:20 PM CDTSpecial Weather StatementBMXSt. Clair40 min
Jun 27, 4:25 PM CDTFlash Flood WarningBMXJefferson2 hr
Jun 27, 4:33 PM CDTSpecial Weather StatementBMXPike27 min
Jun 27, 4:38 PM CDTSpecial Weather StatementBMXBarbour37 min
Jun 27, 6:51 PM CDTSpecial Weather StatementBMXBarbour39 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.